Log In or Register to Join The Conversation!

Tagged: 

Viewing 5 reply threads
  • Author
    Posts
    • #16835
      Robert
      Participant

      Hi friends, this is my first post. My wife takes generic cardopa/levodopa at a rate of 1.5 pills every 4 hours. Stops at 8pm at night. Diagnosed 7 years ago. She has been complaing of nausea in the morning till 11 am lately. This is becoming increasingly noticed, seems to be getting worse. Her bowel movements are every 3-4days.  The manufacturer is Sun Pharma. I have read somewhere on this forum that generic causes this and not the brandname. Can anyone verify this and possibly have a remedy please? Is there a diet recommendation that has helped someone here? Hope to help others if I can.

    • #16850
      Jean Mellano
      Participant

      hi robert i too am on generic C/L by mylan (i have also tried sun and mayne). generics could have different absorption rates than brand.  even in same generic it could very from batch to batch.  i have not heard of nausea being caused by generic vs. brand.

       

      i originally had nausea when i started on brand name.  especially after morning dose.  i sniffed peppermint oil which would help a lot.  does she take morning dose before bfast?  perhaps if she had some non protein food (crackers maybe) it might help.  also, magnesium is important for bowl movements.   my naturopathic dr. recommended:  https://www.naturalvitality.com/products/naturalcalm/raspberrylemon

      of course any changes she makes should be discussed with her doc.

    • #16908
      Robert
      Participant

      Hi Jean, I have her eat some soda crackers first thing in the morning. Don’t know what helps. I do think it could be the formulation generic has in each pill (?). She used to use Mylan, the blue tab –  but the pharmacy can not get it lately. I think it was better. Insurance just buys cheaper and cheaper drugs and they send you what they are told. She gets mail order.  I will get her some peppermint oil. So the brand name Cinemat does this too?  I’d like to hear from more people on this.

    • #16927
      Jean Mellano
      Participant

      robert, i believe nausea on c/l whether generic or brand is par for the course until you can time it right with meals/food and one gets used to it.  i have been playing with c/l dosages for almost 2 years now and for most part no longer have nausea. although once in a blue moon it hits me… as it is with most things related to PD, who knows?

    • #16940
      Robert
      Participant

      Thanks Jean, My wife has such an urgent need when she wakes up to take it.  I am going to get her to wait and have her take it with breakfast. It really ruins her day. I hope this will alleviate her symptom. It just is happening to often now.  You are correct about trying to figure out a pattern with PD.  Thank you.

      Robert.

    • #16955
      Jean Mellano
      Participant

      robert, there are some schools of thought that indicate absorption of C/L can be impacted by protein (eg. eggs, dairy, meat, etc) taken at same time.

      https://www.apdaparkinson.org/article/common-questions-about-carbidopa-levodopa/

      you may want to consider what the protein levels are in the foods your wife takes with C/L

Viewing 5 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account